Skip to Content

Bupropion - Has anyone taking bupropion sr started having a problem with hair thinning/hair loss?

Responses (2)

wannabbetter 16 May 2016

Mostly all the ADs have the potential for hair loss. But, it could be from the combo together of meds that causes hair loss. My hair loss I think is from stress.

foresthills3x 20 May 2016

I have been on Bupropion since 1990 and I am now 73. Two years ago I developed a male pattern baldness (receding hair on top left and right and middle). This year I said no more and went and got some minoxodil 5% (extra strength for men) . Am supposed to use it 2x daily every day but I have not been as strict as I should be. However, it is working like a charm and I feel that within a year it should be a lot less noticeable. Knowing that once I stop completely it may revert to hair loss again, I intend to just use it once or twice a month to keep my hair.

I do not know if this problem is related to the antidepressant or my age, but being proactive has made me a lot happier and I feel a lot more feminine.

Regarding the Buproprion, it took 3 years and lots of different antidepressants before my doctor tried Buproprion and I have to say that I came back to the living through this chemical. For me it has been a miracle and if it was a choice of being bald or not depressed, I think anyone who has suffered the depths of depression would chose being bald. There are always wigs.

I hope this response will help you decide what to do.

Sincerely,

Marilyn H.

bhouse 20 May 2016

Your comment says it all. I too have been taking bupropion a long time and Zoloft & my hair started thinning 2 yrs ago. I'm 69 & I'll take the baldness over depression. I hope I never get like I did a few years ago. Hey, I'm going to try the minoxidil myself. Thx

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions